MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-25A
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 05/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of explant of valve and valve noted to be calcified upon explant was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device remains implanted and was not returned for analysis.A variety of factors may contribute to svd, including patient, biological, and implant related factors.No implant related factors could be confirmed from the information received from the field as information related to implant procedure was not provided.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2017, a 25mm trifecta valve was implanted in the patient.Seven years after, patient presented with shortness of breath and the imaging showed valve failure.On (b)(6) 2024, the valve was explanted and a new 27mm non-abbott valve was implanted after doing a root enlargement.The explanted valve was calcified.The patient was reported stable and recovering.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation as the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19570829
Report Number2135147-2024-02908
Device Sequence Number12290239
Product Code LWR
UDI-Device Identifier05414734052047
UDI-Public(01)05414734052047(17)180109(10)5367755
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2018
Device Catalogue NumberTF-25A
Device Lot Number5367755
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown